Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 2009, Article ID 194876, 9 pages
http://dx.doi.org/10.1155/2009/194876
Research Article

New Characterization for Nonlinear Weighted Best Simultaneous Approximation

1Department of Mathematics, China Jiliang University, Hangzhou 310018, China
2Department of Mathematics, Zhejiang Normal University, Jinhua 321004, China

Received 29 April 2009; Accepted 31 July 2009

Academic Editor: Rodica Costin

Copyright © 2009 Xianfa Luo et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. C. B. Dunham, “Simultaneous Chebyshev approximation of functions on an interval,” Proceedings of the American Mathematical Society, vol. 18, pp. 472–477, 1967. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. G. A. Watson, “A characterization of best simultaneous approximations,” Journal of Approximation Theory, vol. 75, no. 2, pp. 175–182, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. C. Li and G. A. Watson, “A class of best simultaneous approximation problems,” Computers & Mathematics with Applications, vol. 31, no. 10, pp. 45–53, 1996. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. C. Li and G. A. Watson, “Best simultaneous approximation of an infinite set of functions,” Computers & Mathematics with Applications, vol. 37, no. 2, pp. 1–9, 1999. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. X. F. Luo, J. S. He, and C. Li, “On best simultaneous approximation from suns to an infinite sequence in Banach spaces,” Acta Mathematica Sinica, vol. 45, no. 2, pp. 287–294, 2002 (Chinese). View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. C. Li and G. A. Watson, “On nonlinear simultaneous Chebyshev approximation problems,” Journal of Mathematical Analysis and Applications, vol. 288, no. 1, pp. 167–181, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. X. Luo, C. Li, and G. Lopez, “Nonlinear weighted best simultaneous approximation in Banach spaces,” Journal of Mathematical Analysis and Applications, vol. 337, no. 2, pp. 1100–1118, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. S. Y. Xu and C. Li, “Characterization of best simultaneous approximation,” Approximation Theory and Its Applications, vol. 3, no. 4, pp. 190–198, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. J. H. Freilich and H. W. McLaughlin, “Approximation of bounded sets,” Journal of Approximation Theory, vol. 34, no. 2, pp. 146–158, 1982. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. D. Braess, Nonlinear Approximation Theory, vol. 7 of Springer Series in Computational Mathematics, Springer, Berlin, Germany, 1986. View at MathSciNet
  11. N. V. Efimov and S. B. Stečkin, “Some properties of Chebyshev sets,” Doklady Akademii Nauk SSSR, vol. 118, pp. 17–19, 1958. View at Google Scholar · View at MathSciNet
  12. S. Y. Xu, C. Li, and W. S. Yang, Nonlinear Approximation Theory in Banach Space, Science Press, Beijing, China, 1997.